question-icon

What causes metallic taste in mouth with intermittent discomfort in stomach?

default
Posted on Wed, 20 May 2015
Question: I still have this dreadful bitter, metallic taste in my mouth with intermittent discomfort & grumbling in my stomach after a bad attack of a stomach bug 3 weeks ago. The attack of vomiting, headache, nausea & loose stools only lasted 12 hours, but the bad taste in my mouth & intermittent stomach discomfort (right side) has lasted since, and in fact began a week before the sudden attack. Nothing seems to get rid of that horrible taste in my mouth.
doctor
Answered by Dr. Muhammad Ahmad (1 hour later)
Brief Answer:
I would need some info

Detailed Answer:
Hi,

Welcome to Health Care Magic.

I am Dr.Muhammad Ahmad, I have read your question in detail, I understand your concern and will try to help you in the best possible way.

In order to help you better , I would like you to give me some more information,

I will here by ask you some relevant questions to fill up the information gap.

1) Did you take abtibiotic course? for bugs

2) Did you tested clear after that?

3) Do yiu have stomach pain too?

4) Stomach burn?

5) Not using any meds?

6) At what time of the day metallic taste is more?

7) avoiding fizzy drinks...tea...coffee..caffeine?





Waiting for your input


Regards.

Dr.Muhammad Ahmad.

M.B.B.S ( Licensed Family practitioner)

Resident M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad (2 hours later)
I didn't take antibiotics because the last lot I took some years ago destroyed the lining of my stomach! I have mild intermittent stomach pain on right side of abdomen, with an overall grumbling, again intermittent. I have also been producing a lot of gas. I have no stomach burn and am using no meds (apart from Corsodyl Mouthwash). I never have fizzy drinks, and have stopped drinking tea since the bug attack. I have had the occasional coffee. The bad taste seems to be worse in the afternoons and evenings, but improves by bedtime; it is sometimes worse after some meals; however, it is difficult to generalise. My mouth & lips feel quite dry and the tip of my tongue feels strange (hard to describe). It does feel as though whatever bug/virus attacked me hasn't quite left my body. My stomach feels better if I'm lying down or standing up. Sometimes I feel like I'm getting back to normal, then the bad taste increases, accompanied by the stomach discomfort.
doctor
Answered by Dr. Muhammad Ahmad (6 hours later)
Brief Answer:
It can be bad stomach

Detailed Answer:
Till then there are certain measure you can take which will help you control your symptoms.

1) Avoid bitter sour food.

2) Avoid fizzy, sour, caffeinated drinks, , don't take tea or coffee at all.

3) Avoid smoking and alcohol if you use them.

4) Increase fibre content in your food strictly avoid junk, use whole wheat products , you can even use fibre supplements (organic ones)

5) Eat red and white meat less for some days.

6) Reduce weight if you have more weight than you should.

Then we come to meds,

1) You can use antacids over the counter for quick relieve like syrup Gaviscon.

2) I would prescribe my patient with Omeprazole or any other PPI they really help.

3) Then my patients responded really well to prokinetics like motillium.

4) I would also ask my patients to take zantac in night if they took omerpazole in morning to add the effect.

If you were actually diagnosed with the most notorious bug of stomach H.Pylori then you will should take antibiotics because this is only going to make things worse.

You can ask your doctor to give you antibiotics which wont effect your stomach plus to give you stomach protection drugs along with that. If that was H.Pylori you might not wanna miss it.

Here I would like you to consult your G.P and if he prescribes meds just take them for sometime untill you get better. You problem doesn't seem to be really alarming but still it's better the nip the evil in the bud. stay blessed.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Muhammad Ahmad (38 hours later)
Thank you for your advice. To start with I'm taking syrup Gaviscon to see if that improves matters; saying that, it does seem that the taste in my mouth is not quite as bad, but we'll see how it goes. I tried to buy Omeprazole, but they said I needed a prescription.

I will book an appointment with a doctor on Tuesday, if it hasn't cleared up by then and I require something stronger.

Regards
XXXXXXX
doctor
Answered by Dr. Muhammad Ahmad (5 minutes later)
Brief Answer:
Things are expected to get better

Detailed Answer:
Hi,

Yes Omeprazole is prescription drug that why i didn't directly ask you to take it,

You will need a proper check up and prescription by a doctor, if he thinks you are in need of it then you can get a prescription.

Well I hope the syrup does it for you but you can visit your doctor if things don't get better with the syrup or you think there is a need of something more potent.

Stay blessed.

Wish you health,

I Hope this answers your question, if your have more queries feel free to ask, otherwise close the discussion and rate it. Wish you the best of health.



Regards,

Dr.Muhammad Ahmad.

M.B.B.S.

Resident M.D.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Muhammad Ahmad

General & Family Physician

Practicing since :2012

Answered : 1308 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes metallic taste in mouth with intermittent discomfort in stomach?

Brief Answer: I would need some info Detailed Answer: Hi, Welcome to Health Care Magic. I am Dr.Muhammad Ahmad, I have read your question in detail, I understand your concern and will try to help you in the best possible way. In order to help you better , I would like you to give me some more information, I will here by ask you some relevant questions to fill up the information gap. 1) Did you take abtibiotic course? for bugs 2) Did you tested clear after that? 3) Do yiu have stomach pain too? 4) Stomach burn? 5) Not using any meds? 6) At what time of the day metallic taste is more? 7) avoiding fizzy drinks...tea...coffee..caffeine? Waiting for your input Regards. Dr.Muhammad Ahmad. M.B.B.S ( Licensed Family practitioner) Resident M.D.